Advertisement

Central Limit Theorems and Large Deviations for Additive Functionals of Reflecting Diffusion Processes

  • Peter W. GlynnEmail author
  • Rob J. Wang
Part of the Fields Institute Communications book series (FIC, volume 76)

Abstract

This paper develops central limit theorems (CLT’s) and large deviations results for additive functionals associated with reflecting diffusions in which the functional may include a term associated with the cumulative amount of boundary reflection that has occurred. Extending the known central limit and large deviations theory for Markov processes to include additive functionals that incorporate boundary reflection is important in many applications settings in which reflecting diffusions arise, including queueing theory and economics. In particular, the paper establishes the partial differential equations that must be solved in order to explicitly compute the mean and variance for the CLT, as well as the associated rate function for the large deviations principle.

Keywords

Central Limit Theorem Additive Functional Large Deviation Principle Stochastic Calculus Boundary Reflection 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

The first author gratefully acknowledges the mentorship and friendship of Professor Miklós Csörgő, over the years, and Professor Csörgő’s influence on both his research direction and academic career in the years that have passed since his graduation as a student at Carleton University.

References

  1. 1.
    Al-Gwaiz, M.: Sturm-Liouville Theory and Its Applications. Springer, New York (2007)Google Scholar
  2. 2.
    Bhattacharyya, R.N.: On the functional central limit theorem and the law of iterated logarithm for Markov processes. Z. Wahrsch. Verw. Gebiete. 60, 185–201 (1982)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bucklew, J.: Large Deviation Techniques in Decision, Simulation, and Estimation. Wiley, New York (1990)Google Scholar
  4. 4.
    Chen, H., Whitt, W.: Diffusion approximations for open queueing networks with service interruptions. Queueing Syst.: Theory Appl. 13(4), 335–359 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Costantini, C.: Diffusion approximation for a class of transport processes with physical reflection boundary conditions. Ann. Probab. 19(3), 1071–1101 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Dembo, A., Zeitouni, O.: Large Deviation Techniques and Applications, 2nd edn. Springer, New York (1998)CrossRefGoogle Scholar
  7. 7.
    Ethier, S.N., Kurtz, T.G.: Markov Processes: Characterization and Convergence, 2nd edn. Wiley, New York (2005)Google Scholar
  8. 8.
    Harrison, J.M.: Brownian Motion and Stochastic Flow Systems. Wiley, New York (1985)zbMATHGoogle Scholar
  9. 9.
    Karlin, S., Taylor, H.M.: A Second Course in Stochastic Processes. Academic, New York (1981)zbMATHGoogle Scholar
  10. 10.
    Lions, P.L., Snitzman, A.S.: Stochastic differential equations with reflecting boundary conditions. Commun. Pure Appl. 37, 511–537 (1984)CrossRefzbMATHGoogle Scholar
  11. 11.
    Meyn, S.P., Tweedie, R.L.: Stability of Markovian processes II: continuous-time processes and sampled chains. Adv. Appl. Probab. 25, 487–517 (1993a)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Meyn, S.P., Tweedie, R.L.: Stability of Markovian processes III: Foster-Lyapunov criteria for continuous-time processes. Adv. Appl. Probab. 25, 518–548 (1993b)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Meyn, S.P., Tweedie, R.L.: Exponential and uniform ergodicity of Markov processes. Ann. Probab. 23(4), 1671–1691 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Sigman, K.: One-dependent regenerative processes and queues in continuous time. Math. Oper. Res. 15, 175–189 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Williams, R.J.: Asymptotic variance parameters for the boundary local times of reflected Brownian motion on a compact interval. J. Appl. Probab. 29(4), 996–1002 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Zhang, X., Glynn, P.W.: On the dynamics of a finite buffer queue conditioned on the amount of loss. Queueing Syst.: Theory Appl. 67(2), 91–110 (2011)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Department of Management Science and EngineeringStanford UniversityStanfordUSA

Personalised recommendations